Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 75, NWS Eureka, CA

July 11, 2019

NWS Eureka, CA issued this small craft advisory at Jul 11, 2019, 2:37 PM PDT. It took effect at Jul 12, 2019, 12:00 PM PDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2019, 2:37 PM PDT (21:37 UTC)
In effect from
Jul 12, 2019, 12:00 PM PDT
Expired
Jul 14, 2019, 9:00 PM PDT
In force
57 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

351 
WHUS76 KEKA 112137
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
237 PM PDT Thu Jul 11 2019

PZZ475-120545-
/O.NEW.KEKA.SC.Y.0075.190712T1900Z-190714T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
237 PM PDT Thu Jul 11 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO NOON 
SUNDAY...

* WINDS...NW to N gradually increasing to 15 to 25 kt by late 
  Friday.

* WAVES...NW to N building to 5 to 7 ft at 6 seconds by Friday
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
13 follow-up statements
121 
WHUS76 KEKA 120335
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
835 PM PDT Thu Jul 11 2019

PZZ475-121145-
/O.CON.KEKA.SC.Y.0075.190712T1900Z-190714T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
835 PM PDT Thu Jul 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
NOON PDT SUNDAY...

* WINDS...NW to N gradually increasing to 15 to 25 kt by late 
  Friday. 

* WAVES...NW to N building to 5 to 7 ft at 6 seconds by Friday 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
414 
WHUS76 KEKA 120920
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
220 AM PDT Fri Jul 12 2019

PZZ475-121730-
/O.CON.KEKA.SC.Y.0075.190712T1900Z-190714T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
220 AM PDT Fri Jul 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
PDT SUNDAY...

* WINDS...NW to N gradually increasing to 15 to 25 kt by late 
  Friday. 

* WAVES...NW to N building to 5 to 7 ft at 6 seconds by Friday 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
596 
WHUS76 KEKA 121604
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
904 AM PDT Fri Jul 12 2019

PZZ475-130015-
/O.CON.KEKA.SC.Y.0075.190712T1900Z-190714T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
904 AM PDT Fri Jul 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON SUNDAY...

* WINDS...NW to N gradually increasing to 15 to 25 kt by late
  today.

* WAVES...NW to N building to 5 to 7 ft at 6 seconds by this  
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller vessels
should avoid navigating in these conditions.

$$
464 
WHUS76 KEKA 122157
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
257 PM PDT Fri Jul 12 2019

PZZ475-130600-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190714T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
257 PM PDT Fri Jul 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON SUNDAY...

* WINDS...NW to N 15 to 25 kt. 

* WAVES...NW to N 5 to 7 ft at 6 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
928 
WHUS76 KEKA 130349
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
849 PM PDT Fri Jul 12 2019

PZZ475-131200-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190714T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
849 PM PDT Fri Jul 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY...

* WINDS...NW to N 15 to 25 kt.

* WAVES...NW to N 5 to 7 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
842 
WHUS76 KEKA 130915
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
215 AM PDT Sat Jul 13 2019

PZZ455-131700-
/O.EXB.KEKA.SC.Y.0075.190713T1900Z-190715T0100Z/
Cape Mendocino to Pt Arena out 10 nm-
215 AM PDT Sat Jul 13 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PDT
SUNDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from noon today to 6 PM PDT Sunday. 

* WINDS...NW 15 to 25 kt.

* WAVES...NW 6 ft at 6 to 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-131700-
/O.EXT.KEKA.SC.Y.0075.000000T0000Z-190715T0100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
215 AM PDT Sat Jul 13 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SUNDAY...

* WINDS...NW 15 to 25 kt.

* WAVES...NW 6 to 7 ft at 6 to 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
322 
WHUS76 KEKA 131607
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
907 AM PDT Sat Jul 13 2019

PZZ455-140015-
/O.EXT.KEKA.SC.Y.0075.190713T1607Z-190715T0100Z/
Cape Mendocino to Pt Arena out 10 nm-
907 AM PDT Sat Jul 13 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM SUNDAY...

* WINDS...NW 15 to 25 kt. Higher gusts near Cape Mendocino.

* WAVES...NW 7 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-140015-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190715T0100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
907 AM PDT Sat Jul 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM SUNDAY...

* WINDS...NW 15 to 25 kt.

* WAVES...NW to N 6 to 8 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
565 
WHUS76 KEKA 132149
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
249 PM PDT Sat Jul 13 2019

PZZ455-140600-
/O.EXT.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
249 PM PDT Sat Jul 13 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM SUNDAY...

* WINDS...NW 10 to 20 kt. Gusts to 30 kt near Cape Mendocino.

* WAVES...NW to N 5 to 7 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-140600-
/O.EXT.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
249 PM PDT Sat Jul 13 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM SUNDAY...

* WINDS...NW 15 to 25 kt.

* WAVES...NW to N 6 to 8 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
996 
WHUS76 KEKA 140332
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
832 PM PDT Sat Jul 13 2019

PZZ455-141145-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
832 PM PDT Sat Jul 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY...

* WINDS...NW 10 to 20 kt. Gusts to 25 kt near Cape Mendocino.

* WAVES...NW to N 5 to 7 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-141145-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
832 PM PDT Sat Jul 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY...

* WINDS...NW 15 to 25 kt.

* WAVES...NW to N 5 to 7 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
504 
WHUS76 KEKA 140901
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
201 AM PDT Sun Jul 14 2019

PZZ455-141700-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
201 AM PDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NW 10 to 20 kt. Gusts to 25 kt near Cape Mendocino.

* WAVES...NW to N 5 to 7 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-141700-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
201 AM PDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NW 15 to 25 kt.

* WAVES...NW to N 5 to 7 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
452 
WHUS76 KEKA 141651
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
951 AM PDT Sun Jul 14 2019

PZZ455-150100-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
951 AM PDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS 
EVENING...

* WINDS...NW 10 to 20 kt. Gusts to 25 kt near Cape Mendocino.

* WAVES...NW to N 5 to 7 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-150100-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
951 AM PDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS 
EVENING...

* WINDS...NW 15 to 20 kt with gusts to 25 kt.

* WAVES...NW to N 5 to 7 ft at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
616 
WHUS76 KEKA 142144
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
244 PM PDT Sun Jul 14 2019

PZZ455-150400-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
244 PM PDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS 
EVENING...

* WINDS...NW 10 to 20 kt. Gusts to 25 kt near Cape Mendocino.

* WAVES...N 4 to 6 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-150400-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
244 PM PDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS 
EVENING...

* WINDS...NW 10 to 20 kt with gusts to 25 kt.

* WAVES...N 4 to 6 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
443 
WHUS76 KEKA 150341
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
841 PM PDT Sun Jul 14 2019

PZZ455-150445-
/O.EXP.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
841 PM PDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

$$

PZZ475-150445-
/O.EXP.KEKA.SC.Y.0075.000000T0000Z-190715T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
841 PM PDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 11, 4:49 AM PDT, 9 hours 48 minutes earlier.

Area forecast discussion, Jul 11, 4:49 AM PDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
449 AM PDT Thu Jul 11 2019

.SYNOPSIS...Abundant sunshine will aid in a warming trend across
inland areas through Saturday. Meanwhile, the coast will be
seasonably cool due to marine cloudiness. Otherwise, dry weather
is expected during the next seven days.

&&

.DISCUSSION...An upper-level high was positioned over the
Colorado/New Mexico border this morning, while broad troughing
was occurring over the NERN PAC and PAC NW. This large-scale
pattern is forecast to persist during much of the next seven
days, and will keep precipitating storm systems north of NWRN CA.
However, bouts of marine stratus will be probable along the coast,
and may be accompanied by patchy drizzle and fog. Otherwise,
seasonably warm temperatures in the 80s and 90s are expected
across interior valleys.

&&

.AVIATION...Patchy fog and stratus are impacting the coastal
terminals this morning, bringing intermittent LIFR conditions to
CEC and ACV. Ceilings and visibility will continue to fluctuate
between LIFR/IFR and MVFR/VFR through late morning before some
improvement takes hold during the afternoon. Expect a similar
diurnal curve as yesterday, with conditions beginning to
deteriorate by early evening and then IFR conditions developing
overnight. Meanwhile, morning observations suggest that stratus
will not reach UKI today, keeping the terminal VFR for the
duration of the TAF period. /CB

&&

.MARINE...The relatively light and variable winds observed for
the past several days over the coastal waters will shift back to
the north today as a weakening cold front approaches offshore.
Winds will then steadily increase Friday into the weekend with the
help of a strengthening thermal trough over the California
interior, yielding locally stronger gusts over the typical
downwind areas of Pt Saint George and Cape Mendocino. Small Craft
Advisories may be warranted over the southern waters by later on
Friday as winds and seas increase, but there is enough uncertainty
on the coverage to hold off for another forecast cycle or two.
Seas will initially remain dominated by a decaying long period
southerly swell and a mid period westerly swell, however short
period seas will gradually build through the weekend in response
to the increasing winds. Looking beyond the weekend, persistent
troughiness over the west coast looks to maintain moderate to
fresh northerlies for much of the coming week. /CB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jul 11, 3:02 AM PDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
302 AM PDT Thu Jul 11 2019

CAZ101>113-121015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
302 AM PDT Thu Jul 11 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.